Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 23, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 29, 2006, 7:58 AM CDT for Harris County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 7:58 AM CDT (12:58 UTC)
- Expired
- May 29, 2006, 8:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Harris County, TX
The radar
The Houston radar (KHGX), 44 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 291258
TORHGX
TXC201-291345-
/O.NEW.KHGX.TO.W.0023.060529T1258Z-060529T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
758 AM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 845 AM CDT
* AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED NEAR MINUTE MAID PARK...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
JACINTO CITY...
GALENA PARK...
CLOVERLEAF...
SHELDON...
CHANNELVIEW...
BARRETT...
CROSBY...
HIGHLANDS...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2999 9500 2996 9499 2990 9500 2982 9492
2979 9494 2976 9514 2971 9535 2972 9537
2988 9542 3000 9505
$$2 follow-up statements
000
WWUS54 KHGX 291332
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
828 AM CDT MON MAY 29 2006
TXC201-291345-
/O.CON.KHGX.TO.W.0023.000000T0000Z-060529T1345Z/
HARRIS TX-
828 AM CDT MON MAY 29 2006
...A TORNADO WARNING CONTINUES FOR HARRIS COUNTY UNTIL 845 AM CDT...
AT 828 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG INTERSTATE
10 NEAR JACINTO CITY...MOVING EAST AT 15 MPH. RADAR INDICATES THE
LOWEST LEVELS OF THE STORM ARE NOT ROTATING ANYMORE...BUT IT STILL
IS ALOFT. THERE IS STILL A POSSIBILITY THE ROTATION COULD DESCEND
AND CAUSE A TORNADO.
* LOCATIONS IMPACTED INCLUDE...
CLOVERLEAF...
CHANNELVIEW...
HIGHLANDS...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2999 9500 2996 9499 2990 9500 2982 9492
2979 9494 2976 9514 2971 9535 2972 9537
2988 9542 3000 9505
$$000
WWUS54 KHGX 291350
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
848 AM CDT MON MAY 29 2006
TXC201-291358-
/O.EXP.KHGX.TO.W.0023.000000T0000Z-060529T1345Z/
HARRIS TX-
848 AM CDT MON MAY 29 2006
...THE TORNADO WARNING FOR HARRIS COUNTY HAS BEEN ALLOWED TO
EXPIRE...
THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING IS LOCATED NEAR
CHANNELVIEW AND IS NO LONGER SHOWING ROTATION IN THE BOTTOM HALF OF
THE STORM. TORNADOES ARE NOT LIKELY IN THE IMMEDIATE FUTURE...BUT WE
WILL CONTINUE TO MONITOR THE SITUATION.
LAT...LON 2999 9500 2996 9499 2990 9500 2982 9492
2979 9494 2976 9514 2971 9535 2972 9537
2988 9542 3000 9505
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 7:02 AM CDT, 56 minutes earlier.
Area forecast discussion, May 29, 7:02 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
702 AM CDT MON MAY 29 2006
.AVIATION...
THE NEARLY STATIONARY MCS WILL CONTINUE TO AFFECT OPERATIONS AT
IAH THROUGH 16Z. THE LATEST WATER VAPOR AND THE RUC ANALYSIS OF
THE 700 TO 300 MB WINDS INDICATED THAT THERE WAS A VORTICITY
CENTER JUST NORTH OF CROCKETT. THIS ANALYSIS COMPARED WELL WITH
THE EARLIER MODEL ANALYSIS WHICH INDICATED THAT THUNDERSTORMS WILL
BE LIKELY ACROSS THE IAH AND HOU TERMINALS THROUGH 21Z. OTHER
DEVELOPMENT TO THE SOUTH INDICATES THAT GLS AND LBX WILL BE
AFFECTED BY THUNDERSTORMS...ALSO.
PL-40
&&
.MARINE...
SCEC CONDITIONS SHOULD CONTINUE UNTIL AROUND 18Z. INFLOW INTO THE
THUNDERSTORMS OVER THE INLAND COUNTIES WILL KEEP THE WIND SPEEDS
UNTIL THE STORMS BEGIN TO DISSIPATE LATER THIS MORNING.
PL-40
&&
.PREV DISCUSSION... (ISSUED 301 AM CDT MON MAY 29 2006)
DISCUSSION...
ANOTHER CHALLENGING FORECAST. AT 08Z...ANOTHER MCS IS ONGOING OVER
EXTREME SOUTHEAST TEXAS. JUST LIKE YESTERDAY...THIS FEATURE IS
BACKBUILDING SW WITH STORMS TRAINING OVER THE SAME AREA. RADAR
ESTIMATES OF 6 TO 8 INCHES OF RAIN OVER PARTS OF LIBERTY AND
CHAMBERS COUNTIES. SCATTERED SHOWERS CONTINUE TO DEVELOP WEST OF
THE MCS AND THIS PATTERN SHOULD PERSIST THIS MORNING. CONVECTIVE
CLOUD DEBRIS HELD TEMPS DOWN YESTERDAY AND HAVE SOME CONCERN THAT
CONVECTION THIS MORNING WILL ALSO HELP STABILIZE THE REGION AND
CLOUDS HOLD DOWN HEATING. A WELL DEFINED 500 MB TROF AXIS LIES
ACROSS EAST TEXAS. FEEL BEST CHANCE FOR RAIN WILL LIE ALONG AND
JUST EAST OF THIS AXIS. HIGHEST PWS AND BEST UPPER LEVEL
DIVERGENCE ALSO FAVORS EAST TEXAS TODAY. STILL IT IS DIFFICULT TO
FATHOM THAT THE ATMOSPHERE CAN RECHARGE TO PRODUCE ADDITIONAL
HEAVY RAIN OVER AREAS GETTING HAMMERED THIS MORNING. WILL CONTINUE
TO MENTION HEAVY RAIN IN THE ZONES DUE TO HIGH PW AIR...SLOW STORM
MOTION AND TRAINING. NOT MUCH CHANGE TUES/WED AS HIGH PW AIR
REMAINS IN PLACE AND THE UPPER LOW/TROF AXIS WAVERS OVER TEXAS.
WILL MAINTAIN CHANCE POPS THROUGH THURSDAY. RIDGE TRIES TO BUILD
AND AMPLIFY NEXT WEEKEND. FORECAST WILL TREND DRIER AND WARMER
NEXT WEEKEND AND BEYOND. 43
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM MONDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, May 29, 5:26 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 526 AM CDT MON MAY 29 2006 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-301030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 526 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...LOCALLY HEAVY RAIN POSSIBLE TODAY... TROPICAL MOISTURE HAS RETURNED TO SOUTHEAST TEXAS AND WILL STAY OVER THE AREA THROUGH WEDNESDAY. THIS MOISTURE WILL COMBINE WITH DAYTIME HEATING AND AN UPPER LEVEL TROUGH OF LOW PRESSURE TO PRODUCE SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS TODAY. STEERING CURRENTS ARE WEAK SO STORM MOTION WILL BE 10 MPH OR LESS. THOUGH AVERAGE ACCUMULATIONS SHOULD AVERAGE BETWEEN A HALF AND ONE INCH...POCKETS OF HEAVIER RAIN WITH TOTALS EXCEEDING 5 INCHES WILL BE POSSIBLE. THE GREATEST THREAT FOR HEAVY RAIN WILL LIE EAST OF A MADISONVILLE TO RICHMOND TO SARGENT LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST TUESDAY INTO WEDNESDAY. ADDITIONAL HEAVY RAIN WILL BE POSSIBLE EACH DAY AS THE ATMOSPHERE REMAINS SATURATED. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS SHOULD PREPARE FOR HEAVY RAIN AND POSSIBLE FLOODING TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:10 AM CDT | Flash Flood Warning | HGX | Chambers | 3 hr |
| May 29, 4:24 AM CDT | Flash Flood Warning | HGX | Liberty | 3 hr |
| May 29, 6:02 AM CDT | Flash Flood Warning | HGX | Chambers | 118 min |
| May 29, 6:44 AM CDT | Flash Flood Warning | HGX | Harris | 2 hr |
| May 29, 6:56 AM CDT | Flash Flood Warning | HGX | Montgomery | 2 hr |
| May 29, 7:21 AM CDT | Flash Flood Warning | HGX | Liberty | 114 min |
| May 29, 7:57 AM CDT | Flash Flood Warning | HGX | Chambers | 2 hr |
| May 29, 8:17 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| May 29, 8:32 AM CDT | Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 3 days |
| May 29, 9:27 AM CDT | Special Marine Warning | HGX | 63 min | |
| May 29, 10:00 AM CDT | Special Marine Warning | HGX | 90 min | |
| May 29, 10:26 AM CDT | Special Marine Warning | HGX | 49 min | |
| May 29, 6:14 PM CDT | Special Marine Warning | HGX | 91 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.